MAUDE Adverse Event Report: TORAX MEDICAL, INC. LINX REFLUX MANAGEMENT SYSTEM; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. LINX REFLUX MANAGEMENT SYSTEM; ANTI-REFLUX IMPLANT
Model Number LXC15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Heartburn/Indigestion (1883)
Date of Event 07/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per (b)(6)hospital on 8/30/2018: the device will not be returned due to patient keeping the explanted device.
 
Event or Problem Description
Following a laparoscopic anti-reflux procedure, a patient experienced ongoing gerd and abdominal pain leading to explant of the linx device.The linx device was used as part of the anti-reflux procedure.Anti-reflux procedure including linx device implantation and repair of a "small sliding hiatal hernia", measuring 1-2 cm occurred without issue on (b)(6) 2015.The patient reported on 07/16/2015 that she began to experience mild dysphagia, which began (b)(6) 2015, and a barium swallow "exhibited laryngeal penetration seen with numerous swallows.This improved with chin tuck.No frank aspiration.Otherwise, unremarkable esophagram status post-linx procedure".This was resolved by (b)(6) 2016.The patient underwent mini gastric bypass procedure in (b)(6) in (b)(6) 2017 and lost 50 lbs since the procedure.An egd with ph testing occurred on (b)(6) 2017 where the patient reported reflux symptoms have improved, and she stopped taking omeprazole in (b)(6) 2017.The egd showed grade b esophagitis with "short linear ulcers; wide open" and a grade 1 valve.Pathologic analysis of ge junction biopsy showed mild chronic inflammation.Ph testing resulted in day 1 acid exposure of 10.1% (demeester score 27.2) and day 2 acid exposure of 5.1% (demeester score 17.1).The patient complained of very frequent belching, chest pain, and heartburn, with very likely symptom correlation.Upper gi endoscopy performed on (b)(6) 2017 showed no esophagitis but an irregular scj with a 2 cm hiatal hernia, 12 cm gastric pouch and 2 lumen jejunal anastomosis.Upper gi endoscopy on (b)(6) 2018 showed "patulous ge junction with linx pinch 1 cm below scj", "loop anastomosis, both limbs healthy; much bile staining in stomach, with gastritis".Egd with bravo placement occurred on (b)(6) 2018.The patient was experiencing regurgitation and some heartburn (initially she experienced relief from reflux symptoms).The patient also experienced dysphagia with meats.The egd found a 2 cm hiatal hernia above the linx device with grade b esophagitis, and small linear ulcers were observed.A grade 1 valve was noted.Pathologic analysis of biopsies of the stomach/atrium showed "patchy mild chronic inflammation".Wireless ph testing showed day 1 acid exposure of 5.1% (demeester score 19.4) and day 2 acid exposure of 0.1% (demeester score of 1.2).The patient complained of frequent heartburn, cough, and belching with low symptom correlation.Device explant due to ongoing gerd symptoms and abdominal pain occurred without issue on (b)(6) 2018 with dr.(b)(6).Additionally during explant, the surgeon revised the mini gastric bypass (one anastomosis) to a roux-en-y bypass (2 anastomosis) to resolve bile reflux, a repair of a hiatal hernia, and the removal of the linx device.

Brand Name
LINX REFLUX MANAGEMENT SYSTEM
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4188 lexington avenue n
shoreview MN 55126
MDR Report Key7876228
Report Number3008766073-2018-00148
Device Sequence Number16656471
Product Code LEI
UDI-Device Identifier00855106005165
UDI-Public00855106005165
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date07/30/2018
Device Model NumberLXC15
Device Lot Number6542
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2018
Initial Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Disability;
Patient Age54 YR